Alert archive / Louisiana / Flash Flood Warnings in 2020

Flash Flood Warning 27, NWS Lake Charles, LA

September 23, 2020Iberia Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Sep 23, 2020, 8:15 AM CDT for Iberia Parish, St. Mary Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2020, 8:15 AM CDT (13:15 UTC)
Expired
Sep 23, 2020, 12:15 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Iberia Parish, LA, St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

969 
WGUS54 KLCH 231315
FFWLCH
LAC045-101-231715-
/O.NEW.KLCH.FF.W.0027.200923T1315Z-200923T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
815 AM CDT Wed Sep 23 2020

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northwestern Iberia Parish in south central Louisiana...
  Northwestern St. Mary Parish in south central Louisiana...

* Until 1215 PM CDT.

* At 815 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  New Iberia, Franklin, Jeanerette, Baldwin, Loreauville, Sorrel, 
  Glencoe, Charenton, Lake Fausse Pointe, Lydia, Weeks Island and 
  Centerville.

Additional rainfall amounts of 2 to 4 inches are possible in the 
warned area.

LAT...LON 2998 9186 3005 9184 3004 9182 3007 9180
      3009 9176 3011 9177 3012 9173 3007 9161
      3003 9160 3003 9155 3001 9151 2981 9138
      2978 9138 2969 9143 2970 9152 2976 9158
      2976 9171 2978 9180 2982 9186

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-4 INCHES IN 3 HOURS 

$$

Brazzell
2 follow-up statements
795 
WGUS74 KLCH 231630
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1130 AM CDT Wed Sep 23 2020

LAC101-231640-
/O.CAN.KLCH.FF.W.0027.000000T0000Z-200923T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Mary LA-
1130 AM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ST. MARY 
PARISH...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flash Flood Watch remains in effect until 1000 PM CDT Wednesday 
for portions of Louisiana and southeast Texas.

LAT...LON 2998 9186 3005 9184 3004 9182 3007 9180
      3009 9176 3011 9176 3012 9173 3007 9161
      3003 9160 3003 9155 3001 9151 2995 9159
      2995 9162 2986 9170 2978 9180 2981 9185
      2982 9185 2982 9186

$$

LAC045-231715-
/O.CON.KLCH.FF.W.0027.000000T0000Z-200923T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-
1130 AM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS 
AFTERNOON FOR NORTHWESTERN IBERIA PARISH...

At 1130 AM CDT, Doppler radar indicated heavy rain across the warned 
area has ended. Between 2 and 4 inches of rain fell across the area 
earlier this morning.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  New Iberia, Jeanerette, Loreauville, Lydia, Lake Fausse Pointe and 
  Weeks Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 2998 9186 3005 9184 3004 9182 3007 9180
      3009 9176 3011 9176 3012 9173 3007 9161
      3003 9160 3003 9155 3001 9151 2995 9159
      2995 9162 2986 9170 2978 9180 2981 9185
      2982 9185 2982 9186

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
533 
WGUS74 KLCH 231707
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1207 PM CDT Wed Sep 23 2020

LAC045-231717-
/O.EXP.KLCH.FF.W.0027.000000T0000Z-200923T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-
1207 PM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR 
NORTHWESTERN IBERIA PARISH...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flash Flood Watch remains in effect until 1000 PM CDT Wednesday 
for portions of Louisiana and southeast Texas.

LAT...LON 2998 9186 3005 9184 3004 9182 3007 9180
      3009 9176 3011 9176 3012 9173 3007 9161
      3003 9160 3003 9155 3001 9151 2995 9159
      2995 9162 2986 9170 2978 9180 2981 9185
      2982 9185 2982 9186

$$

Brazzell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:30 AM CDT, 45 minutes earlier.

Area forecast discussion, Sep 23, 7:30 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
730 AM CDT Wed Sep 23 2020

.DISCUSSION...
For the 12Z TAF package.

&&

.AVIATION...
Mostly IFR and MVFR conditions to continue for the duration of
this forecast period. This is due to the rain bands from Post
Tropical Cyclone Beta as it moves NE through the area.
Stigger/87

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  67  81  67 /  80  60  50  20
LCH  83  72  82  70 /  90  50  60  20
LFT  85  72  84  71 /  90  60  60  20
BPT  83  70  83  69 /  70  30  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...

LA...Flash flood watch through this evening for
     LAZ027>033-041>045-052>055-073-074.

     Coastal Flood Warning until 10 PM CDT Wednesday for
     LAZ052-073-074.

     Coastal Flood Advisory until 10 PM CDT Wednesday for
     LAZ053-054.

TX...Coastal Flood Warning until 10 PM CDT Wednesday for TXZ215.

     Flash Flood Watch through Wednesday evening for
     TXZ180-201-215-216-259>262.

GM...Small Craft Advisory until 1PM CDT Wednesday for
     GMZ470-472-475.

&&

AVIATION...87
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
500 AM CDT Wed Sep 23 2020

LAZ027>033-041>045-055-TXZ180-201-216-259>262-241000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Lower St. Martin-Tyler-Hardin-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
500 AM CDT Wed Sep 23 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ053-054-241000-
Iberia-St. Mary-
500 AM CDT Wed Sep 23 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for south central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052-073-074-TXZ215-241000-
Vermilion-West Cameron-East Cameron-Jefferson-
500 AM CDT Wed Sep 23 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-475-241000-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
500 AM CDT Wed Sep 23 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-241000-
Sabine Lake-Calcasieu Lake-
500 AM CDT Wed Sep 23 2020

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-241000-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
500 AM CDT Wed Sep 23 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:42 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu21 days
Sep 23, 3:15 AM CDTSpecial Marine WarningLCH60 min
Sep 23, 7:21 AM CDTSmall Craft AdvisoryLCH12 hr
Sep 23, 7:42 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon7 hr
Sep 23, 10:35 AM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon4 hr
Sep 23, 12:25 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon4 hr
Sep 23, 12:44 PM CDTTornado WarningLCHEvangeline, Rapides16 min
Sep 23, 1:46 PM CDTTornado WarningLCHAvoyelles, Saint Landry14 min
Sep 23, 2:00 PM CDTTornado WarningLCHAvoyelles, Rapides15 min
Sep 23, 2:17 PM CDTTornado WarningLCHAvoyelles, Rapides13 min
Sep 23, 2:32 PM CDTRiver Flood WarningLCHRapides29 days
Sep 23, 2:35 PM CDTTornado WarningLCHAvoyelles25 min
Sep 23, 2:36 PM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon3 hr
Sep 23, 2:39 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides96 min
Sep 23, 2:58 PM CDTTornado WarningLCHAvoyelles17 min
Sep 23, 4:03 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Vernon6 hr

Nearby

Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.